Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 52, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 25, 2008, 5:10 AM EDT for 6 counties in Florida. It took effect at May 25, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2008, 5:10 AM EDT (09:10 UTC)
- In effect from
- May 25, 2008, 1:00 PM EDT
- Expired
- May 25, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 250910 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 510 AM EDT SUN MAY 25 2008 ...RED FLAG WARNING IN EFFECT TODAY FROM 1 PM EDT THIS AFTERNOON UNTIL 7 PM EDT THIS EVENING FOR LEVY...CITRUS...SUMTER...HERNANDO... PASCO...HILLSBOROUGH...PINELLAS...POLK...MANATEE...SARASOTA...DESOTO... HARDEE...AND HIGHLANDS COUNTIES FOR 4 OR MORE HOURS OF HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH 20 FOOT WINDS AROUND 15 MPH... ...FIRE WEATHER WATCH IN EFFECT ON MONDAY FROM 1 PM EDT UNTIL 7 PM EDT FOR LEVY...CITRUS...SUMTER...HERNANDO...PASCO...HILLSBOROUGH... PINELLAS...POLK...MANATEE...SARASOTA...DESOTO...HARDEE...AND HIGHLANDS COUNTIES FOR THE POTENTIAL OF 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .DRIER AIR MOVING INTO THE REGION WILL RESULT IN HUMIDITY VALUES OF LESS THAN 35 PERCENT OVER A LARGE AREA OF WEST CENTRAL FLORIDA TODAY. THIS LOW HUMIDITY COMBINED WITH WINDS UP TO 15 MPH WILL CREATE RED FLAG CONDITIONS OVER THE REGION THIS AFTERNOON. FLZ039-042-043-048>052-055>057-060-061-252300- /O.NEW.KTBW.FW.W.0052.080525T1700Z-080525T2300Z/ /O.NEW.KTBW.FW.A.0044.080526T1700Z-080526T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 510 AM EDT SUN MAY 25 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. RELATIVE HUMIDITY VALUES OF LESS THAN 35 PERCENT COMBINED WITH WINDS AROUND 15 MPH WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON OVER A LARGE PORTION OF WEST CENTRAL FLORIDA...WITH 4 OR MORE HOURS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT EXPECTED. SIMILAR CONDITIONS ARE EXPECTED ON MONDAY SO A FIRE WEATHER WATCH HAS BEEN POSTED FOR THE POSSIBILITY OF 4 OR MORE OF HUMIDITY VALUES LESS THAN 35 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ JCM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 25, 2:57 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 25, 2:57 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
257 AM EDT SUN MAY 25 2008
.SHORT TERM (TODAY - TUESDAY)...A BACK DOOR COLD FRONT ACROSS THE NORTH
CENTRAL PENINSULA EARLY THIS MORNING WILL MOVE SOUTH OF THE FORECAST
AREA BY EARLY AFTERNOON. A DRIER SUBSIDENT AIR MASS IN THE WAKE OF THE
FRONT WILL MOVE INTO THE REGION ON AN INCREASING NORTHEASTERLY WIND
FLOW WHICH WILL SUPPORT MOSTLY SUNNY SKIES AND BREEZY CONDITIONS TODAY
WITH TEMPERATURES CLIMBING INTO THE MID AND UPPER 80S.
TONIGHT THROUGH TUESDAY UPPER RIDGING OVER THE SOUTHEASTERN STATES/NORTHERN
GULF AND SURFACE HIGH PRESSURE FROM THE WESTERN ATLANTIC EXTENDING SOUTHWEST
TO THE NEAR THE FLORIDA/GEORGIA BORDERS WILL MAINTAIN DRY PLEASANT WEATHER
ACROSS THE ENTIRE FORECAST AREA. DAYTIME TEMPERATURES WILL BE NEAR NORMAL
THE NEXT FEW DAYS WHILE OVERNIGHT LOWS WILL RUN SOME 3-5 DEGREES BELOW
NORMAL DUE TO THE DRIER AIR MASS AND CLEAR SKIES WITH READINGS FALLING
TO 60 TO THE LOWER 60S OVER THE NATURE COAST AND MID TO UPPER 60S CENTRAL
AND SOUTH.
&&
.LONG TERM (TUESDAY NIGHT - SATURDAY)...HIGH PRESSURE SURFACE AND ALOFT
WILL HOLD OVER THE REGION WEDNESDAY. INCREASED MOISTURE OVER SOUTHWEST
FLORIDA IN EASTERLY FLOW WILL ALLOW ISOLATED AFTERNOON THUNDERSTORMS
TO DEVELOP ALONG THE WEST COAST SEA BREEZE...WITH THUNDERSTORMS ENDING
SHORTLY AFTER SUNSET. A WEAK COLD FRONT WILL APPROACH NORTH FLORIDA
LATE THURSDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHERN
FORECAST AREA DUE TO THE INCREASED MOISTURE AND LOW LEVEL CONVERGENCE.
ISOLATED AFTERNOON THUNDERSTORMS AGAIN POSSIBLE OVER SOUTHWEST FLORIDA
IN AREA OF DEEPER MOISTURE AND WEST COAST SEA BREEZE CONVERGENCE. THE
COLD FRONT WILL DISSIPATE OVER NORTH FLORIDA THURSDAY NIGHT WITH SURFACE
HIGH PRESSURE ALONG THE MID ATLANTIC COAST BUILDING OVER WEST CENTRAL
AND SOUTHWEST FLORIDA. THIS WILL REINFORCE EASTERLY FLOW ACROSS THE
REGION WITH DEEP LAYER DRY AIR ADVECTING OVER THE NORTHERN FORECAST
AREA. DEEPER MOISTURE WILL LIFT A BIT FURTHER NORTH UP TOWARD THE TAMPA
AREA. WEST COAST SEA BREEZE WILL GENERATE SCATTERED THUNDERSTORMS
FROM TAMPA SOUTH FRIDAY AFTERNOON AND EVENING. WITH LITTLE CHANGE
IN OVERALL SURFACE PATTERN SATURDAY...SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS EXPECTED FROM ABOUT TAMPA SOUTH ALONG THE WEST COAST
SEA BREEZE.
EASTERLY FLOW WILL ALLOW AFTERNOON TEMPERATURES TO CLIMB TO AROUND
90 ALL AREAS EACH AFTERNOON. DRIER AIR OVER THE NORTH WILL ALLOW
OVERNIGHT TEMPS TO DROP INTO THE MID 60S NORTH...WITH AROUND 70
CENTRAL AND SOUTH...AND MID 70S ALONG THE IMMEDIATE COAST.
OVERALL...CONDITIONS WILL REMAIN RATHER DRY THROUGH THE PERIOD.
&&
.AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HOURS.
&&
.MARINE...SURFACE HIGH PRESSURE BUILDING TO THE NORTHEAST OF THE WATERS
WILL HELP TO TIGHTEN THE GRADIENT OVER THE AREA LATER TODAY THROUGH
MONDAY. THIS WILL LEAD TO EASTERLY SURGES WITH WINDS INCREASING INTO
THE 15-20 KNOT RANGE WITH SEAS OF 3-4 FEET MAINLY DURING THE OVERNIGHT
TIME PERIOD. GIVEN THIS WILL RAISE EXERCISE CAUTION FLAGS FOR ALL WATERS
TONIGHT THROUGH EARLY MONDAY MORNING. DURING TUESDAY THROUGH THURSDAY
LIGHTER WINDS/SEAS ARE EXPECTED AS THE SURFACE HIGH SETTLES IN OVER
THE WATERS WITH NO ADDITIONAL HEADLINES EXPECTED AT THIS TIME.
&&
.FIRE WEATHER...DRIER AIR WILL ADVECT INTO THE REGION ON AN INCREASING
NORTHEASTERLY WIND FLOW TODAY. MAV/MET TEMP/DEW POINT GUIDANCE SUGGESTS
ONLY A FEW HOURS OF MARGINALLY LOW HUMIDITY VALUES...BUT AFTER LOOKING
OVER 00Z MODEL SOUNDING DATA AM CONCERNED THAT VERY DRY AIR OFF THE DECK
WILL LIKELY MIX DOWN AND ALLOW DEW POINTS TO CRASH BELOW ADVERTISED
GUIDANCE NUMBERS WHICH WILL SUPPORT SEVERAL HOURS OF HUMIDITY VALUES
BELOW 35% DURING THE AFTERNOON HOURS. THESE LOW HUMIDITY VALUES COMBINED
WITH 20 FOOT WINDS INCREASING TO 15 KNOTS AS THE GRADIENT TIGHTENS WILL
LIKELY SUPPORT RED FLAG CONDITIONS OVER A LARGE PORTION OF THE FORECAST
AREA DURING THE AFTERNOON. GIVEN THIS WILL RAISE A RED FLAG WARNING
FROM SARASOTA-HIGHLANDS NORTH INCLUDING PINELLAS LATER THIS MORNING.
ON MONDAY SIMILAR CONDITIONS WILL AGAIN BE POSSIBLE...SO WILL HOIST
A FIRE WEATHER WATCH FOR THE SAME AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 90 67 86 67 / 0 0 0 0
FMY 91 69 88 68 / 0 0 0 0
GIF 91 66 85 66 / 0 0 0 0
SRQ 91 66 87 67 / 0 0 0 0
BKV 91 63 87 61 / 0 0 0 0
SPG 89 72 85 71 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION FROM THIS EVENING THROUGH LATE
TONIGHT FOR BONITA BEACH TO SUWANNEE RIVER OUT 20 TO 60 NM
INCLUDING TAMPA BAY
&&
SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...EOHazardous weather outlook, May 25, 4:43 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 443 AM EDT SUN MAY 25 2008 FLZ039-042-043-048>052-055>057-060>062-065-251500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 443 AM EDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED ACROSS THE REGION TODAY. HIGH PRESSURE BUILDING IN NORTH OF THE REGION WILL SUPPORT AN EASTERLY WIND SURGE OVER THE ADJACENT GULF WATERS AND TAMPA BAY TONIGHT WITH WINDS INCREASING INTO THE 15 TO 20 KNOT RANGE THIS EVENING WITH SEA OF 3 TO 4 FEET. MARINERS PLANNING TRIPS INTO THE GULF THIS MEMORIAL WEEKEND SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... WARM DRY WEATHER IS EXPECTED ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA MONDAY THROUGH WEDNESDAY. A GRADUAL INCREASE IN MOISTURE WILL BRING A SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS THURSDAY THROUGH SATURDAY. ...WIND AND SEA IMPACT... HIGH PRESSURE NORTH OF THE GULF WATERS WILL SUPPORT ADDITIONAL EASTERLY WIND SURGES MONDAY NIGHT WITH WINDS AGAIN INCREASING INTO THE 15 TO 20 KNOT RANGE OVER THE NEAR AND OFFSHORE WATERS AS WELL AS OVER THE TAMPA BAY. MARINERS PLANNING TRIPS INTO THE GULF OR OVER THE BAY AND INLAND WATER WAYS SHOULD EXERCISE CAUTION. LIGHTER WINDS AND SEAS ARE EXPECTED TUESDAY THROUGH SATURDAY AS THE SURFACE HIGH SETTLES IN OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:10 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 22 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.